MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; POSTERIOR CERVICAL SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 19000-55-30
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent a posterior cervical fusion procedure at c2-t3.It was reported that while inserting the polyaxial screw at c2, it broke at the transition portion of the shank between the treads and tulip head.The broken screw shank was removed from the patient.This caused greater than 30 minutes of a delay in surgery.This is report 1 of 2.
 
Additional Manufacturer Narrative
The implant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
A1.(b)(6).D4.Model #: 19000-45-32; catalog #: 19000-45-32; lot #: sm172559; primary udi #: (b)(4).H4.11/08/2023.
 
Additional Manufacturer Narrative
This is report 1 of 2.Corrected information: h3.Yes h6.Investigation findings: 3252 investigation conclusion: 4310, 19 device evaluation: visual inspection of the tulip confirms the screw sheared at the shank neck.The threaded screw shank did not return.The patient's medical history or bone characteristics is unknown.Based on the information provided, it is likely the torsional force used to insert the screw exceeded the torsional yield strength of the shank neck causing it to fracture.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
INVICTUS
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20535977
Report Number2027467-2024-00131
Device Sequence Number15508617
Product Code NKG
UDI-Device Identifier00190376303697
UDI-Public(01)00190376303697(10)TO02788
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K203125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19000-55-30
Device Catalogue Number19000-55-30
Device Lot NumberTO02788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date10/28/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale